Calculus of Variations and Geometric Measure Theory

Y. Chitour - D. Prandi - L. Rizzi

Weyl's law for singular Riemannian manifolds

created by rizzi1 on 15 Mar 2019
modified on 22 Nov 2023


Published Paper

Inserted: 15 mar 2019
Last Updated: 22 nov 2023

Journal: J. Math. Pures Appl.
Volume: 181
Pages: 113-151
Year: 2019
Doi: 10.1016/j.matpur.2023.10.004

ArXiv: 1903.05639 PDF


We study the asymptotic growth of the eigenvalues of the Laplace-Beltrami operator on singular Riemannian manifolds, where all geometrical invariants appearing in classical spectral asymptotics are unbounded, and the total volume can be infinite. Under suitable assumptions on the curvature blow-up, we show how the singularity influences the Weyl's asymptotics and the localization of the eigenfunctions for large frequencies. Our main motivation comes from the construction of singular Riemannian metrics with prescribed non-classical Weyl's law. Namely, for any non-decreasing slowly varying function $\upsilon$ (possibly unbounded) we construct a singular Riemannian structure whose spectrum is discrete and satisfies \[ N(\lambda) \sim \frac{\omega_n}{(2\pi)^n} \lambda^{n/2} \upsilon(\lambda). \] A key tool in our arguments is a new quantitative estimate for the remainder of the heat trace and the Weyl's function on Riemannian manifolds, which is of independent interest.